Utah, 2014Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014
July 14 to 16, 2014 · NWS SLC · 16 events in 9 counties and zones
Moisture increased over Utah beginning July 14, but the air near the surface remained dry, so gusty winds due to thunderstorms were more common than flash flooding on the 14th. On July 15, this moisture became deeper, and combined with a weather disturbance moving through the area to help produce several flash floods across the state of Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture increased over Utah beginning July 14, but the air near the surface remained dry, so gusty winds due to thunderstorms were more common than flash flooding on the 14th. On July 15, this moisture became deeper, and combined with a weather disturbance moving through the area to help produce several flash floods across the state of Utah. A single flash flood was reported on July 16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 14, 2:33 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 14, 2:33 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT MON JUL 14 2014
.SYNOPSIS...THE SOUTHERN END OF A TROUGH MOVING THROUGH THE
NORTHERN ROCKIES WILL INTERACT WITH MONSOON MOISTURE OVER CENTRAL
AND SOUTHERN UTAH TUESDAY. A GENERALLY DRIER NORTHWEST FLOW WILL
BECOME ESTABLISHED OVER MOST OF THE AREA WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...SHORT TERM...TWO PROBLEMS THIS EVENING. FIRST IS
TAIL END OF NORTHERN ROCKIES SHORT WAVE IS KICKING OFF A LINE OF
CONVECTION FROM SOUTHEAST IDAHO TO THE UT/ID BORDER. GOOD
POTENTIAL FOR STRONG MICROBURST AND OUTFLOW WINDS TO 50 MPH FROM
THIS CONVECTION AS IT MOVES FROM NEVADA INTO THE NORTHWEST
MOUNTAINS AND DESERTS OF UTAH. HRRR SUGGESTS THESE STRONG WINDS
WILL WEAKEN CONSIDERABLY BEFORE MAKING IT TO THE URBAN WASATCH
FRONT...BUT THIS WILL BE SOMETHING TO WATCH OVER THE NEXT 6 HOURS.
SOME THREAT TO HIGH PROFILE VEHICLES ON I-80 ACROSS THE DESERT
FROM THESE GUSTS.
OTHER SHORT TERM PROBLEM IS DEVELOPMENT OF THUNDERSTORMS
RIGHT UNDER THE UPPER HIGH LOCATED ACROSS SOUTHERN UTAH. THESE
STORMS ARE IN A MOIST ENVIRONMENT WITH AT LEAST 1 INCH OF
PRECIPITABLE WATER AND THEY ARE BARELY MOVING. SO FAR THEY ARE
OVER THE MOUNTAINS BUT HRRR SUGGESTS REDEVELOPMENT SOUTH AND
WESTWARD THIS EVENING WHICH COULD CREATE A FLASH FLOOD THREAT IF
THEY WANDER OVER CANYON COUNTRY.
TUESDAY LOOKS LIKE AN ACTIVE DAY FOR THE SOUTHERN HALF OF UTAH AS
THE SOUTHERN END OF THE NORTHERN ROCKIES TROUGH PUSHES NORTHWEST
FLOW TO ABOUT I-70. THIS CREATES A CONFLUENCE ZONE AND SURFACE
TROUGH EAST WEST ACROSS CENTRAL UTAH. DEEP MOISTURE WILL BE
IN PLACE ACROSS ALL OF SOUTHERN UTAH. ALL MODELS INDICATE
WIDESPREAD CONVECTION TUESDAY ON SOUTH SIDE OF THIS CONFLUENCE
ZONE.
WED/THUR LOOK QUIETER AS NORTHWEST FLOW SWEEPS OUT MOST OF THE
MOISTURE EXCEPT ALONG THE UT/AZ BORDER.
HIGH EVENTUALLY REDEVELOPS TO THE SOUTH OVER AZ/CA BORDER AND SOME
MOISTURE AND EMBEDDED SHORT WAVES COME AROUND THE NORTH SIDE OF
THE HIGH FRI/SAT...BRINGING A MORE WIDESPREAD THREAT OF TYPICAL
SUMMER CONVECTION TO ALL OF UTAH FRIDAY AND INTO THE WEEKEND.
&&
.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE
TAF PERIOD WITH SOME SCATTERED CUMULUS CLOUDS WITH MODERATE VERTICAL
DEVELOPMENT AND HIGH THIN CLOUDS. THERE IS A 30 PERCENT CHANCE OF
GUSTY NORTHWEST WINDS 01-03Z FROM THUNDERSTORMS OVER THE DESERT
AND GREAT SALT LAKE. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO
THE SOUTHEAST AROUND 03-06Z.
&&
.FIRE WEATHER...ISOLATED THUNDERSTORMS...SOME OF WHICH WILL BE
DRY...WILL OCCUR OVER NORTHWEST UTAH THIS EVENING. THUNDERSTORMS
OVER SOUTHERN UTAH WILL LIKELY HAVE WETTING RAINS WITH THEM. THE
RIDGE OF HIGH PRESSURE OVER THE REGION TODAY WILL BE NUDGED
SOUTHWEST ALLOWING A DRIER NORTHWEST FLOW TO PREVAIL ACROSS THE
REGION BEGINNING WITH THE NORTHWEST TUESDAY AND ACROSS THE REMAINDER
OF THE REGION WEDNESDAY THROUGH THURSDAY. RELATIVE HUMIDITY VALUES
NEARING 10 PERCENT ARE EXPECTED OVER THE WESTERN AND EAST CENTRAL
VALLEYS WEDNESDAY AND THURSDAY...WHILE RH READINGS NEAR 20 PERCENT
ARE EXPECTED IN THE MOUNTAINS. SOME MOISTURE RETURNS LATE FRIDAY
INTO SATURDAY...BUT THIS WILL BE SHORT LIVED AS A DRY SOUTHWEST FLOW
IS EXPECTED TO DEVELOP BY LATE IN THE WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...STRUTHWOLF
AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 14, 4:02 AM MST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
502 AM MDT MON JUL 14 2014
UTZ001>016-019>021-517-518-WYZ021-151230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
502 AM MDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL REMAIN MOSTLY CONFINED TO SOUTHERN
UTAH TODAY. LOCALLY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS
ACROSS FAR SOUTHERN UTAH...BRINGING AN ELEVATED THREAT OF FLASH
FLOODING TO THE MOST PRONE AREAS SUCH AS SLOT CANYONS.
SHOWERS WILL START TO SPREAD INTO NORTHERN UTAH OVERNIGHT...WITH
THE GREATEST THREAT THERE BEING LOCAL GUSTY OUTFLOW WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD ON TUESDAY AS
MOISTURE INCREASES AREAWIDE. AREA SUCH AS SLOT CANYONS...DRY
WASHES...AND BURN SCARS ACROSS SOUTHERN AND CENTRAL UTAH WILL SEE
AN INCREASED THREAT OF FLASH FLOODING. DRIER AIR WILL THEN QUICKLY
MOVE INTO THE AREA BEGINNING WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 14, 2:38 PM MST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
338 PM MDT MON JUL 14 2014
UTZ005-142230-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
338 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE AND WESTERN
BOX ELDER COUNTIES UNTIL 430 PM MDT...
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE
UTAH/IDAHO BORDER SOUTH TO THE BONNEVILLE SALT FLATS...AND MOVING
EAST AT 30 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE...AS WELL AS ISOLATED AREAS
OF HALF INCH HAIL...
THESE STORMS WILL BE APPROACHING THE INTERSTATE 80 CORRIDOR ACROSS
THE SALT FLATS BY 430 PM MDT WITH SIMILAR WINDS. BLOWING DUST MAY
REDUCE VISIBILITIES ALONG AREA ROADWAYS...
LOCATIONS IMPACTED INCLUDE...
SNOWVILLE...PARK VALLEY...ETNA...YOST...ROSETTE...STANDROD...GROUSE
CREEK...LOCOMOTIVE SPRINGS...LUCIN...CURLEW JUNCTION AND LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4199 11265 4079 11341 4098 11404 4199 11403
TIME...MOT...LOC 2134Z 275DEG 26KT 4198 11346 4107 11404
GM
Special weather statement, Jul 14, 3:37 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT MON JUL 14 2014
UTZ002-005-142330-
NORTHERN WASATCH FRONT UT-GREAT SALT LAKE DESERT AND MOUNTAINS UT-
437 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TOOELE AND CENTRAL
BOX ELDER COUNTIES UNTIL 530 PM MDT...
AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE
UTAH/IDAHO BORDER TO THE BONNEVILLE SALT FLATS...AND MOVING EAST AT
25 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE...AS WILL LOCALIZED AREAS OF
PEA SIZED HAIL. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES ON
AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE... SNOWVILLE...HOWELL...LOCOMOTIVE
SPRINGS AND CURLEW JUNCTION. THE INTERSTATE 84 NEAR THE IDAHO BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4199 11233 4088 11333 4101 11401 4198 11316
TIME...MOT...LOC 2235Z 274DEG 20KT 4198 11286 4101 11380
GM
Special weather statement, Jul 14, 4:35 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
535 PM MDT MON JUL 14 2014
UTZ001-002-005-007-150030-
NORTHERN WASATCH FRONT UT-GREAT SALT LAKE DESERT AND MOUNTAINS UT-
WASATCH MOUNTAINS I-80 NORTH UT-CACHE VALLEY/UTAH PORTION UT-
535 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CACHE...WESTERN
WEBER...NORTHWESTERN DAVIS...NORTHEASTERN TOOELE AND SOUTHEASTERN BOX
ELDER COUNTIES UNTIL 630 PM MDT...
AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM TREMONTON
SOUTHWEST ACROSS THE GREAT SALT LAKE...AND MOVING SOUTH SOUTHEAST AT
35 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
OGDEN...LAYTON...BRIGHAM CITY...ROY...CLEARFIELD...SYRACUSE...
CLINTON...NORTH OGDEN...SOUTH OGDEN...WASHINGTON TERRACE...
RIVERDALE...HOOPER...SOUTH WEBER...PERRY...WELLSVILLE...WILLARD...
MARRIOTT-SLATERVILLE...UINTAH...BEAR RIVER CITY AND MANTUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
IF ON OR NEAR THE GREAT SALT LAKE...INCLUDING WILLARD BAY...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
&&
LAT...LON 4114 11188 4079 11269 4134 11299 4175 11201
TIME...MOT...LOC 2331Z 342DEG 31KT 4169 11198 4130 11291
GM
Special weather statement, Jul 14, 4:52 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
552 PM MDT MON JUL 14 2014
UTZ016-518-150030-
SOUTHWEST UTAH UT-SOUTHERN UTAH MOUNTAINS UT-
552 PM MDT MON JUL 14 2014
...SPECIAL WEATHER STATEMENT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAROWAN...OR 19 MILES NORTHEAST OF CEDAR
CITY...THAT IS NEARLY STATIONARY...
TORRENTIAL RAIN...PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE. THOSE TRAVELING ALONG INTERSTATE 15 THROUGH PAROWAN
WITHIN THE NEXT 45 MINUTES SHOULD PREPARE FOR REDUCED VISIBILITIES
AND PONDING OF WATER ON THE ROADWAY.
LOCATIONS IMPACTED INCLUDE...
PAROWAN AND PARAGONAH. INTERSTATE 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3799 11294 3800 11269 3784 11274 3784 11295
TIME...MOT...LOC 2348Z 317DEG 36KT 3785 11279
GM
Flash Flood, Carbon
- When
- July 14, 5:00 PM MST to 7:00 PM MST
- Where
- Carbon County, 14.93 mi ENE of Kenilworth Jct to 15.5 mi NE of (Puc)carbon Co Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.790, -110.560
A flash flood was reported in Nine Mile Canyon and recorded on video.
Thunderstorm Wind, Box Elder
- When
- July 14, 6:15 PM MST
- Where
- Box Elder County, 0.86 mi NW of Promontory Pt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.230, -112.430
The Promontory Point sensor recorded a maximum wind gust of 72 mph.
Thunderstorm Wind, Tooele
- When
- July 14, 6:15 PM MST
- Where
- Tooele County, 11 mi SSE of Clive
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.530, -113.010
The Wig Mountain sensor recorded a peak wind gust of 59 mph.
Thunderstorm Wind, Tooele
- When
- July 14, 6:25 PM MST
- Where
- Tooele County, 8.69 mi NNE of Low
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.950, -112.830
A 60 mph wind gust was recorded at the Salt Flats sensor in the Dugway Proving Ground mesonet.
Thunderstorm Wind, Utah
- When
- July 14, 6:37 PM MST
- Where
- Utah County, 6.57 mi SSW of Lehi
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.310, -111.890
A sensor in Saratoga Springs recorded a peak wind gust of 62 mph.
Thunderstorm Wind, Tooele
- When
- July 14, 6:50 PM MST
- Where
- Tooele County, 5.55 mi S of (Dpg)michael Aaf Dug
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.100, -112.920
The Camel Back Mountain sensor in the Dugway Proving Ground mesonet recorded a wind gust of 59 mph.
Thunderstorm Wind, Tooele
- When
- July 14, 7:40 PM MST
- Where
- Tooele County, 11.38 mi NNW of Low
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.980, -112.970
A 63 mph wind gust was recorded at the I-80 at Grassey, UT sensor.
Flash Flood, Garfield
- When
- July 15, 1:45 PM MST to 3:45 PM MST
- Where
- Garfield County, 3.76 mi ENE of Hillsdale to 3.64 mi ENE of Hillsdale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 37.748, -112.321
A flash flood occurred on Utah State Route 12 at Milepost 6. The westbound lane was blocked by debris that was about 4 feet deep and 20 feet long.
Flash Flood, Garfield
- When
- July 15, 1:45 PM MST to 3:45 PM MST
- Where
- Garfield County, 3.74 mi ENE of Hillsdale to 3.08 mi ENE of Hillsdale
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.745, -112.320
Flash flooding occurred in Red Canyon after heavy rainfall, and was recorded on video.
Thunderstorm Wind, Duchesne
- When
- July 15, 2:14 PM MST
- Where
- Duchesne County, 19.46 mi S of Bridgeland
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.890, -110.270
The Five Mile RAWS recorded a maximum wind gust of 76 mph.
Flash Flood, Carbon
- When
- July 15, 4:00 PM MST to 6:00 PM MST
- Where
- Carbon County, 14.93 mi ENE of Kenilworth Jct to 15.5 mi NE of (Puc)carbon Co Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.790, -110.560
Flash flooding occurred across Nine Mile Canyon Road, with boulders and mud pushed onto the roadway by the flood waters.
Flash Flood, Washington
- When
- July 15, 4:10 PM MST to 6:10 PM MST
- Where
- Washington County, 4.54 mi W of Zion Lodge to 1.21 mi SE of Zion Lodge
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.260, -113.031
Heavy rain caused flash flooding in Zion National Park. Several waterfalls were reported across the park, and flash floods were observed in Birch Creek and multiple other drainages across the southern end of the park.
Flash Flood, Wayne
- When
- July 15, 4:56 PM MST to 7:00 PM MST
- Where
- Wayne County, 3.32 mi ENE of Notom to 2.83 mi S of Notom
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.246, -111.062
Flash flooding was observed along Pleasant Creek in Capitol Reef National Park, with the worst flooding at the south end of the Scenic Drive.
Flash Flood, Kane
- When
- July 15, 6:16 PM MST to 9:00 PM MST
- Where
- Kane County, 9.95 mi E of Kanab to 8.84 mi E of Kanab
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.040, -112.350
A flash flood was reported in lower Johnson Canyon after estimated rainfall of more than 2 inches.
Flash Flood, Garfield
- When
- July 15, 6:28 PM MST to 9:00 PM MST
- Where
- Garfield County, 6.89 mi N of Escalante to 6.86 mi ENE of Escalante
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.869, -111.609
Pine Creek, a tributary of the Escalante River, experienced a flash flood due to heavy rainfall. Flows on Pine Creek reached 1000 cfs before the creek flowed into the larger Escalante River.
Flash Flood, Washington
- When
- July 16, 3:00 PM MST to 5:00 PM MST
- Where
- Washington County, 0.55 mi E of Enterprise to 0.64 mi E of Enterprise
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 37.570, -113.710
Heavy rain caused flash flooding in multiple neighborhoods in Enterprise, Utah. Street flooding was widespread, and several homes and business were impacted by flood waters. Two homes experienced extensive damage, with basement flooding destroying furniture and other possessions, while other homes had less significant damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, July 14, 20141 injured · $20,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537596, 537580, 537582, 537585, 537587, 537588, 537589, 537598, 537608, 537590, 537597, 537599, 537600, 537603, 537601, 537846.